MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC FLEXIBLE HINGE TOE IMPLANT W/ GROMMETS #2S; PROSTHESIS, TOE, CONSTRAINED, POLYMER

WRIGHT MEDICAL TECHNOLOGY INC FLEXIBLE HINGE TOE IMPLANT W/ GROMMETS #2S; PROSTHESIS, TOE, CONSTRAINED, POLYMER
Model Number G4260102
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the swanson implant box was opened, two proximal grommets in package.
 
Additional Manufacturer Narrative
Correction d9/h3, h6 method code; the reported event could be confirmed, since the device was returned with the proximal grommet missing and two distal grommets found instead in the packaging.Based on investigation, the root cause was attributed to a manufacturing related issue.The failure was caused by improper handling/packaging of device.The current instructions for use states: "the swanson flexible hinge toe joint grommet is a thin titanium shield designed for use with the swanson flexible hinge toe implant in rheumatoid patients where cutting or abrasion of the flexible implant from contact with thin, sharp bone edges can occur, or in patients who have high activity levels.It is contoured to conform to the shape of the midsection of the flexible implant and is fabricated from unalloyed titanium for surgical application.The distal grommet is used on the distal stem and the proximal grommet is used on the proximal stem to protect the implant from biomechanical shearing forces of sharp bone edges during joint motion." a nonconformance was opened into this issue to further investigate the problem.
 
Event or Problem Description

Brand Name
FLEXIBLE HINGE TOE IMPLANT W/ GROMMETS #2S
Common Device Name
PROSTHESIS, TOE, CONSTRAINED, POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14160654
Report Number3010667733-2022-00164
Device Sequence Number4961273
Product Code KWH
UDI-Device Identifier00840420127471
UDI-Public00840420127471
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K780132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG4260102
Device Catalogue NumberG4260102
Device Lot Number1717547
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown